Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Vistaril?? Anyone taken this?

Posted by on Nov. 12, 2009 at 2:21 PM
  • 4 Replies

I was prescribed Vistaril yesterday to help slow down my contractions. I am leary about taking it because it said that it can cause birthd defects in early pregnancy and although I am in my 3rd tri I am still unsure. It does not say anything about later in pregnancy and having any complications. Has anyone taken this?

by on Nov. 12, 2009 at 2:21 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-4):
2brats1chkymnky
by on Nov. 12, 2009 at 6:16 PM
housefullofkidz
by on Nov. 12, 2009 at 6:24 PM

hmmm, I am pretty sure I have taken it before but it was to help me sleep.

 There are two ways to live your life - one is as though nothing is a miracle, the other is as though everything is a miracle. Albert Einstein andee.jpg picture by us5dots Join us in the Pregnancy Group Housefullofkidz, Pregnancy Group Mod 

mar1215
by on Nov. 13, 2009 at 6:20 PM

I took turbutaline for my contractions, side effects  were rapid heart rate.  DH stayed home with me the first day I was on it so he could check my heart rate.  If you are concerned about the medication call your doctor or nurse and discuss your conserns.  My meds bought me a month.  Instead of delivering a 32 weeker, I delivered a 36 weeker and was able to bring her home instead of watching her struggle in the nicu

spase2breeth
by on Nov. 13, 2009 at 7:06 PM

I am taking Vistaril. Its a multi-faceted medication but it was initally prescribed to me for anxiety issues when my S/O passed away in August. But it also helped me with my allergies and sleeping so they have continued to give it to me. I was prescribed 2 every 6 hours but only take one at bedtime and it is very helpful. The doctors told me that it is very similar to Benadryl. It is safe to take after the first trimester and they tend to say that it causes birth defects in the first simply because it is such a fragile time. As far as I can tell there have been no adverse side effects of taking it. My son is growing beautifully and is very active. The doctors seem pleased so I would encourage you to take it, even if you take less than the doctors suggest. :) Good luck to you....

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)